Table of Contents Author Guidelines Submit a Manuscript
Computational and Mathematical Methods in Medicine
Volume 2014 (2014), Article ID 680743, 10 pages
http://dx.doi.org/10.1155/2014/680743
Research Article

An SIRS Epidemic Model Incorporating Media Coverage with Time Delay

1Department of Applied Mathematics, Kunming University of Science and Technology, Kunming, Yunnan 650093, China
2Department of Mathematics and Information Science, Zhoukou Normal University, Zhoukou, Henan 466001, China

Received 24 December 2013; Accepted 17 January 2014; Published 3 March 2014

Academic Editor: Chengjun Sun

Copyright © 2014 Huitao Zhao et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. W. Hethcote, “Mathematics of infectious diseases,” SIAM Review, vol. 42, no. 4, pp. 599–653, 2000. View at Google Scholar · View at Scopus
  2. L. Zhou and M. Fan, “Dynamics of an SIR epidemic model with limited medical resources revisited,” Nonlinear Analysis: Real World Applications, vol. 13, no. 1, pp. 312–324, 2012. View at Publisher · View at Google Scholar · View at Scopus
  3. Y. Enatsu, E. Messina, Y. Muroya, Y. Nakata, E. Russo, and A. Vecchio, “Stability analysis of delayed SIR epidemic models with a class of nonlinear incidence rates,” Applied Mathematics and Computation, vol. 218, no. 9, pp. 5327–5336, 2012. View at Publisher · View at Google Scholar · View at Scopus
  4. S. Ruan and W. Wang, “Dynamical behavior of an epidemic model with a nonlinear incidence rate,” Journal of Differential Equations, vol. 188, no. 1, pp. 135–163, 2003. View at Publisher · View at Google Scholar · View at Scopus
  5. M. Y. Li, H. L. Smith, and L. Wang, “Global dynamics of an SEIR epidemic model with vertical transmission,” SIAM Journal on Applied Mathematics, vol. 62, no. 1, pp. 58–69, 2001. View at Google Scholar · View at Scopus
  6. M. L. Taylor and T. W. Carr, “An SIR epidemic model with partial temporary immunity modeled with delay,” Journal of Mathematical Biology, vol. 59, no. 6, pp. 841–880, 2009. View at Publisher · View at Google Scholar · View at Scopus
  7. C. Sun and Y.-H. Hsieh, “Global analysis of an SEIR model with varying population size and vaccination,” Applied Mathematical Modelling, vol. 34, no. 10, pp. 2685–2697, 2010. View at Publisher · View at Google Scholar · View at Scopus
  8. B. Buonomo and D. Lacitignola, “On the dynamics of an SEIR epidemic model with a convex incidence rate,” Ricerche di Matematica, vol. 57, no. 2, pp. 261–281, 2008. View at Publisher · View at Google Scholar · View at Scopus
  9. R. Xu and Z. Ma, “Global stability of a delayed SEIRS epidemic model with saturation incidence rate,” Nonlinear Dynamics, vol. 61, no. 1-2, pp. 229–239, 2010. View at Publisher · View at Google Scholar · View at Scopus
  10. A. K. Ghosh, J. Chattopadhyay, and P. K. Tapaswi, “An SIRS epidemic model on a dispersive population,” Korean Journal of Computational & Applied Mathematics, vol. 7, no. 3, pp. 693–708, 2003. View at Google Scholar
  11. A. Lahrouz, L. Omari, D. Kiouach, and A. Belmaâti, “Complete global stability for an SIRS epidemic model with generalized non-linear incidence and vaccination,” Applied Mathematics and Computation, vol. 218, no. 11, pp. 6519–6525, 2012. View at Publisher · View at Google Scholar · View at Scopus
  12. A. Lahrouz and L. Omari, “Extinction and stationary distribution of a stochastic SIRS epidemic model with non-linear incidence,” Statistics & Probability Letters, vol. 83, no. 4, pp. 960–968, 2013. View at Google Scholar
  13. Y. Muroya, Y. Enatsu, and T. Kuniya, “Global stability for a multi-group SIRS epidemic model with varying population sizes,” Nonlinear Analysis: Real World Applications, vol. 14, no. 3, pp. 1693–1704, 2013. View at Google Scholar
  14. R. Xu, Z. Ma, and Z. Wang, “Global stability of a delayed SIRS epidemic model with saturation incidence and temporary immunity,” Computers and Mathematics with Applications, vol. 59, no. 9, pp. 3211–3221, 2010. View at Publisher · View at Google Scholar · View at Scopus
  15. D. Greenhalgh, Q. J. A. Khan, and F. I. Lewis, “Hopf bifurcation in two SIRS density dependent epidemic models,” Mathematical and Computer Modelling, vol. 39, no. 11-12, pp. 1261–1283, 2004. View at Publisher · View at Google Scholar · View at Scopus
  16. J. Cui, Y. Sun, and H. Zhu, “The impact of media on the control of infectious diseases,” Journal of Dynamics and Differential Equations, vol. 20, no. 1, pp. 31–53, 2008. View at Publisher · View at Google Scholar · View at Scopus
  17. Y. Liu and J.-A. Cui, “The impact of media coverage on the dynamics of infectious disease,” International Journal of Biomathematics, vol. 1, no. 1, pp. 65–74, 2008. View at Publisher · View at Google Scholar · View at Scopus
  18. J. M. Tchuenche, N. Dube, C. P. Bhunu, R. J. Smith, and C. T. Bauch, “The impact of media coverage on the transmission dynamics of human influenza,” BMC Public Health, vol. 11, supplement 2, article S5, 2011. View at Publisher · View at Google Scholar · View at Scopus
  19. Y. Xiao, T. Zhao, and S. Tang, “Dynamics of an infectious diseases with media/psychology induced non smooth incidence,” Mathematical Biosciences and Engineering, vol. 10, no. 2, pp. 445–461, 2013. View at Google Scholar
  20. C. Sun, W. Yang, J. Arino, and K. Khan, “Effect of media-induced social distancing on disease transmission in a two patch setting,” Mathematical Biosciences, vol. 230, no. 2, pp. 87–95, 2011. View at Publisher · View at Google Scholar · View at Scopus
  21. W. Liu, “A SIRS epidemic model incorporating media coverage with random pertrubation,” Abstract and Applied Analysis, vol. 2013, Article ID 792308, 9 pages, 2013. View at Publisher · View at Google Scholar
  22. D. Gao and S. Ruan, “An SIS patch model with variable transmission coefficients,” Mathematical Biosciences, vol. 232, no. 2, pp. 110–115, 2011. View at Publisher · View at Google Scholar · View at Scopus
  23. P. M. Arguin, A. W. Navin, S. F. Steele, L. H. Weld, and P. E. Kozarsky, “Health communication during SARS,” Emerging Infectious Diseases, vol. 10, no. 2, pp. 377–380, 2004. View at Google Scholar · View at Scopus
  24. J. Hale and S. Lunel, Introduction to Functional Differential Equations, Springer, New York, NY, USA, 1993.
  25. S. Ruan and J. Wei, “On the zeros of transcendental functions with applications to stability of delay differential equations with two delays,” Dynamics of Continuous, Discrete and Impulsive Systems A, vol. 10, no. 6, pp. 863–874, 2003. View at Google Scholar · View at Scopus
  26. Y. Song and J. Wei, “Bifurcation analysis for Chen's system with delayed feedback and its application to control of chaos,” Chaos, Solitons and Fractals, vol. 22, no. 1, pp. 75–91, 2004. View at Publisher · View at Google Scholar · View at Scopus
  27. J. Wu, “Symmetric functional differential equations and neural networks with memory,” Transactions of the American Mathematical Society, vol. 350, no. 12, pp. 4799–4838, 1998. View at Google Scholar · View at Scopus